IMI-BAS BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
IMI Periodicals >
Serdica Mathematical Journal >
2001 >
Volume 27 Number 4 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/485

Title: Polynomials of Pellian Type and Continued Fractions
Authors: Mollin, R.
Keywords: Continued Fractions
Pell’s Equation
Period Length
Issue Date: 2001
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Mathematical Journal, Vol. 27, No 4, (2001), 317p-342p
Abstract: We investigate infinite families of integral quadratic polynomials {fk (X)} k∈N and show that, for a fixed k ∈ N and arbitrary X ∈ N, the period length of the simple continued fraction expansion of √fk (X) is constant. Furthermore, we show that the period lengths of √fk (X) go to infinity with k. For each member of the families involved, we show how to determine, in an easy fashion, the fundamental unit of the underlying quadratic field. We also demonstrate how the simple continued fraction ex- pansion of √fk (X) is related to that of √C, where √fk (X) = ak*X^2 +bk*X + C. This continues work in [1]–[4].
URI: http://hdl.handle.net/10525/485
ISSN: 1310-6600
Appears in Collections:Volume 27 Number 4

Files in This Item:

File Description SizeFormat
sjm-vol27-num4-2001-p317-p342.pdf543.02 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0!   Creative Commons License DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback